Startseite On the matching arrangement of a graph and properties of its characteristic polynomial
Artikel
Lizenziert
Nicht lizenziert Erfordert eine Authentifizierung

On the matching arrangement of a graph and properties of its characteristic polynomial

  • Alexey I. Bolotnikov EMAIL logo
Veröffentlicht/Copyright: 17. Oktober 2024
Veröffentlichen auch Sie bei De Gruyter Brill

Abstract

We consider a hyperplane arrangement constructed from a subset of the set of all simple paths in a graph. A relation of the constructed arrangement to the maximum matching problem is established. In addition, the problem of finding the characteristic polynomial is reduced to the case of a connected original graph. In the case where the original graph is a tree, a formula for the characteristic polynomial is obtained.


Originally published in Diskretnaya Matematika (2023) 35, №2, 3–17 (in Russian).


References

[1] Zaslavsky T., Facing up to arrangements: face-count formulas for partitions of space by hyperplanes. V. 1, Mem. Amer. Math. Soc., 154, 1975, 102 pp.10.1090/memo/0154Suche in Google Scholar

[2] Irmatov A. A., “Arrangement of hyperplanes and the number of threshold functions”, Acta Appl. Math., 68:1 (2001), 211–226.10.1023/A:1012087813557Suche in Google Scholar

[3] Irmatov A. A., “Bounds for the the number of threshold functions”, Discrete Mathematics and Applications, 6:6 (1996), 569–583.10.1515/dma.1996.6.6.569Suche in Google Scholar

[4] Irmatov A. A., “Asymptotics of the number of threshold functions and the singularity probability of random ±1-matrices”, Doklady Math., 101:3 (2020), 247–249.10.1134/S1064562420030096Suche in Google Scholar

[5] Greene C., Zaslavsky T., “On the interpretation of Whitney numbers through arrangements of hyperplanes, zonotopes, nonradon partitions, and orientations of graphs”, Trans. Amer. Math. Soc., 280:1 (1983), 97–126.10.1090/S0002-9947-1983-0712251-1Suche in Google Scholar

[6] Stanley R. P., Enumerative Combinatorics. V. 1, Cambridge University Press, 2011, 626 pp.10.1017/CBO9781139058520Suche in Google Scholar

[7] Stanley R. P., “An introduction to hyperplane arrangements”, Geometric Combinatorics, Graduate Summer School (Park City, UT, 2004), IAS/Park City Mathematics Series, 13, 2007, 389–496.10.1090/pcms/013/08Suche in Google Scholar

[8] Birkhoff G., “Abstract linear dependence and lattices”, Amer. J. Math., 57:4 (1935), 800–804.10.2307/2371015Suche in Google Scholar

[9] Whitney H., “Congruent graphs and the connectivity of graphs”, Amer. J. Math., 54:1 (1932), 150–168.10.2307/2371086Suche in Google Scholar

Received: 2022-05-12
Published Online: 2024-10-17
Published in Print: 2024-10-28

© 2024 Walter de Gruyter GmbH, Berlin/Boston

Heruntergeladen am 30.11.2025 von https://www.degruyterbrill.com/document/doi/10.1515/dma-2024-0022/html?lang=de
Button zum nach oben scrollen